Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

March 21, 2014Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 21, 2014, 9:43 PM CDT for Latimer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2014, 9:43 PM CDT (02:43 UTC)
Expired
Mar 21, 2014, 10:15 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2695 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS84 KTSA 220243
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT FRI MAR 21 2014

OKZ049-073-075-220315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
943 PM CDT FRI MAR 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 943 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HARTSHORNE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...HARTSHORNE...
CLAYTON AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3479 9521 3458 9535 3471 9564 3486 9557
TIME...MOT...LOC 0243Z 288DEG 19KT 3474 9551

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 9:39 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 21, 9:39 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT FRI MAR 21 2014

...UPDATE...

.DISCUSSION...
SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE JUST AHEAD OF THE
COLD FRONT...AND WILL LIKELY PERSIST FOR SEVERAL MORE HOURS WITH
AN OVERALL DIMINISHING TREND AS THE LAST REMAINING INSTABILITY IS
OVERTURNED. COOLER AND DRIER AIR CONTINUES TO SPREAD SOUTHWARD
BEHIND THE FRONT...AND WILL OVERSPREAD THE ENTIRE FORECAST AREA
TOMORROW. LATEST DATA CONTINUES TO REDEVELOP PRECIP NORTHWARD
DURING THE DAY ON SATURDAY SIMILAR TO PREVIOUS SOLUTIONS. UPDATED
FORECAST WILL ADJUST FOR FRONTAL POSITION AND PRECIP COVERAGE
TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  57  34  51 /  10  20  20  10
FSM   47  60  40  56 /  40  40  50  10
MLC   48  58  40  54 /  40  30  30  10
BVO   38  56  31  50 /  10  20  20  10
FYV   40  57  33  49 /  30  20  40  10
BYV   39  55  32  48 /  30  20  40  10
MKO   43  58  35  52 /  20  30  30  10
MIO   39  54  30  48 /  10  10  30   0
F10   44  57  36  52 /  20  30  30  10
HHW   53  58  44  57 /  50  50  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Mar 21, 5:09 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT FRI MAR 21 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT FRI MAR 21 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 7 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING...IMPROVING AFTER SUNSET.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD
FRONT THIS EVENING...AND SPREAD SOUTHEASTWARD ACROSS SOUTHEAST
OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS.  A FEW STRONG STORMS
MAY DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA THIS EVENING.  GUSTY
NORTH WINDS WILL FOLLOW BEHIND THE COLD FRONT THIS EVENING...
WITH WILDFIRES HAVING THE ABILITY TO SPREAD RAPIDLY THROUGH
THE EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SOUTH OF INTERSTATE 40
ON SATURDAY...WITH COOLER AND DRIER AIR SPREADING INTO THE AREA
SATURDAY NIGHT.  SOUTH WINDS AND WARMER TEMPERATURES WILL RETURN
BY MID WEEK...WHICH WILL INCREASE FIRE WEATHER CONCERNS.  A
CHANCE OF THUNDERSTORMS RETURNS FOR LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 21, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT FRI MAR 21 2014

OKZ049-073-075-220315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
943 PM CDT FRI MAR 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 943 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HARTSHORNE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...HARTSHORNE...
CLAYTON AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3479 9521 3458 9535 3471 9564 3486 9557
TIME...MOT...LOC 0243Z 288DEG 19KT 3474 9551

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:44 AM CDTSpecial Weather StatementTSAChoctaw31 min
Mar 22, 1:31 PM CDTSpecial Weather StatementTSAPushmataha29 min
Mar 22, 1:59 PM CDTSpecial Weather StatementTSAPushmataha46 min
Mar 22, 2:41 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 22, 2:50 PM CDTSpecial Weather StatementTSAPushmataha40 min
Mar 22, 4:56 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 22, 5:00 PM CDTSpecial Weather StatementTSAHaskell30 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.